Thunderstorm Wind, Yuma
- When
- July 2, 7:35 PM MST
- Where
- Yuma County, 18 mi S of Wray
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -102.233
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 2, 1:29 PM MST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT MON JUL 2 2001 FORECAST CONCERNS WL BE CHC OF TSRA THROUGH PD FOLLOWED BY MAX TEMPS. SFC TROF/DRYLINE NEAR WRN CWFA AND EXTENDING INTO WRN NEB. ALSO COLD FRONT IS DRAPED ACROSS NRN NEB. WEAK S/W MOVG IN FM THE WEST WITH 50H RIDGE CENTERED NEAR FOUR CORNERS. BASED ON INITIAL ANALYSIS... CURRENT TRENDS...AND SATL...WL PREFER THE AVN OVERALL. HWVR...WL ADJUST THE AVN TEMPS TWD THE END OF SHORT TERM. THE 85H TEMPS LOOK TOO COOL BASED ON UPR LVL RIDGE HOLDING FAST AND COOL BIAS RECENTLY OF THAT GUIDANCE. AT 50H...MODELS HAD TROUBLE INITIALIZING WELL ON RDG. THE ETA/NGM HAVE HEIGHTS TOO HIGH...THE RIDGE TOO FAR EAST...AND TOO FAR NORTH. THE AVN DID THE SAME THING BUT WAS DOING MUCH BETTER. AT 85H... MODELS WERE TOO COOL OVR WRN AND NRN CONUS WITH AVN DOING BETTER. FOR TON...AVN WANTS TO DRAG A WEAK JETLET ACROSS CWFA. SATL IS SHOWG A VERY SUBTLE/WEAK S/W MOVG IN FROM THE NW. MODELS APPEAR TO CATCH THIS FEATURE WITH THE AVN LOOKG TO BE SLIGHTLY BETTER. TSRA DVLPMENT HAS ALREADY BEGUN FM SE WY/NCNTRL CO INTO WRN NEB AHEAD OF THIS FEATURE AND ALONG AREA OF SFC MSTR CONVERAGE AS INDICATED BY LAPS. ETA K-F DEVELOPS ONE AREA ALONG WRN EDGE OF CWFA NEAR DRY/TROF LINE LATE THIS AFTN...AND THEN A MUCH BROADER/MORE INTENSE AREA MOVG IN FROM THE NW DURG THE NIGHT. BASED ON WHAT CURRENT OBSERVATIONAL DATA IS SHOWG...SCENARIO ETA K-F IS PAINTING IS ON TRACK. WL GENL GO SCT POPS OVER ENTIRE CWFA. SVR THREAT A DEFINITE PSBLTY WITH VERY UNSTABLE/MOIST AMS. WL PUT IN LCLLY HEAVY RNFL IN ALL ZONES WITH VERY MOIST AMS. FOR TUE/TUE NGT...MSTR REMAINS AMPLE OVER THE REGION. ALSO DUE TO RDG PULLING BACK INTO THE GREAT BASIN...FLOW BECOMES MORE NW ALOFT. IN THIS FLOW...THE ETA/AVN INDICATE A RATHER STRONG 7-5H S/W MOVG IN FROM THE NW. WITH THIS IN MIND...WL GO SLGT CHC DURG THE DAY... ESPECIALLY IN THE WEST...AND ONCE AGAIN GO SCT FOR THE NIGHT. AREAS THAT RECEIVED SUBSTANTIAL RNFL LAST NIGHT ARE 3 TO 5 DEGREES COOLR THAN EVERYBODY ELSE AND BLO GUIDANCE. WL MAKE THEM THE COOLEST GROUP AND GO SLIGHTLY BLO GUIDANCE AGAIN. EVERYONE ELSE WL GO NEAR TO ABV. FOR WED...AIR MASS REMAINS MOIST WITH LOW LVL UPSLOPE FLOW. MAIN DYNAMICS HOLD OFF TIL WED NIGHT...SO WL LEAVE TSRA OUT DURG THE DAY. WL AGAIN PLAY THE SAME TREND ON MAXES AS DID ON TUE. FOR THE EXTENDED...ALL MEDIUM RANGE MODELS DOING WELL THROUGH THIS MORNING. ALSO THEY ARE SIMILAR TO EACH OTHER IN THEIR SOLNS...AND THEIR TRENDS FROM THEIR PREVIOUS RUN. AMPLIFYING SYSTEM ALG WCST WL PULL BACK AND AMPLIFY 50H RIDGE. THIS WILL PUT AREA IN A WEAK W TO NW FLOW ALOFT. THEN ABV MENTIONED SYSTEM MOVES INLAND AND FLATTENS RDG...AND PUTS CENTER OVR SRN PLAINS. WHEN NEXT SYSTEM STARTS DIGGING ALONG WCST TWD END OF EXTENDED PD...PATTERN STARTS ALL OVER AGAIN WITH RDG AMPLIFYING...AND GETTING PULLED BACK TO NEAR FOUR CORNERS. BASED ON SATL...PERSISTENCE...AND SMLR MODEL SOLNS... CONFIDENCE RATHER HIGH IN THIS SCENARIO. NOTHING HAS SCOURED OUT MSTR AND REMAINS TRAPPED OVER CWFA UNDER WEAK FLOW ALOFT. ONCE RDG GETS SUPPRESSED SOUTH SHOULD SEE AN INFLUX/INCREASE OF MONSOON/SUBTROPICAL MSTR FROM SW. ANY KIND OF SFC BNDRY/WEAK FEATURE ALOFT HAS KICKED OFF TSRA WITH THIS AMS. MODELS HAVE TENDED TO UNDERDO TSRA RECENTLY...AND THIS SCENARIO LOOKS TO CONTINUE. WL KEEP CHC OF TSRA THROUGH EFP. SEE NOTHING TO DRAMATICALLY COOL TEMPS DOWN WITH MID/UPR LVL RDG IN PLACE. SO WL KEEP MAXES ABV NORMAL. .GLD...NONE. BULLER
COZ090-NEZ079>081-030400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 253 PM MDT MON JUL 2 2001 ...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO AND SOUTHWEST NEBRASKA UNTIL 10 PM MDT (11 PM CDT)... THE COUNTY INCLUDED IN THE WATCH FOR NORTHEAST COLORADO IS YUMA AND IN SOUTHWEST NEBRASKA ARE DUNDY...HITCHCOCK...RED WILLOW. ABUNDANT LOW LEVEL MOISTURE SOUTH OF A STATIONARY FRONT OVER NEBRASKA WILL COMBINE WITH DAYTIME HEATING TO PRODUCE THUNDERSTORMS OVER NORTHEAST COLORADO AND SOUTHWEST NEBRASKA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH HAIL UP TO TWO INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS TO 70 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER EVENT. VP
The Goodland radar (KGLD), 68 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262630.